Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 173, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 17, 2016, 9:56 PM EDT for 8 counties in Georgia. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 9:56 PM EDT (01:56 UTC)
- Expired
- Jun 17, 2016, 10:27 PM EDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berrien County, GA, Colquitt County, GA, Cook County, GA, Irwin County, GA, Lanier County, GA, Lowndes County, GA, Tift County, GA, Worth County, GA
The radar
The Moody AFB radar (KVAX), 60 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 10:20 PM EDT | TSTM WND DMG | 3 S Weber, GA | A FEW TREES DOWN ALONG RADIO STATION ROAD |
| Jun 17, 10:20 PM EDT | TSTM WND DMG | Nashville, GA | A FEW POWER LINES DOWN IN NASHVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 5:08 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
909
WUUS52 KTAE 180156
SVRTAE
GAC019-071-075-155-173-185-277-321-180245-
/O.NEW.KTAE.SV.W.0173.160618T0156Z-160618T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
956 PM EDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
COOK COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHEASTERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...
EASTERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
NORTH CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 1045 PM EDT
* AT 955 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF AMBROSE TO 7 MILES NORTHEAST OF
TY TY...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OCILLA...TIFTON...LAKELAND...ADEL...NASHVILLE...HAHIRA...SPARKS...ENIGMA...
RAY CITY...LENOX...ALAPAHA...PHILLIPSBURG...MOODY AIR FORCE BASE...
UNIONVILLE...MYSTIC...MEIGS...CECIL...ALLENVILLE...WRAY AND GLORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3097 8341 3157 8366 3159 8365 3160 8365
3159 8351 3164 8349 3163 8303 3161 8306
3155 8306 3149 8310 3146 8315 3140 8314
3133 8306 3128 8304 3119 8305 3118 8297
3096 8297
TIME...MOT...LOC 0155Z 328DEG 40KT 3152 8306 3157 8360
HAIL...<.75IN
WIND...60MPH
$$
55-SCHOLL2 follow-up statements
465
WWUS52 KTAE 180223
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1023 PM EDT FRI JUN 17 2016
GAC071-321-180233-
/O.CAN.KTAE.SV.W.0173.000000T0000Z-160618T0245Z/
COLQUITT GA-WORTH GA-
1023 PM EDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLQUITT AND
EASTERN WORTH COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTH CENTRAL GEORGIA.
LAT...LON 3097 8341 3146 8354 3155 8344 3149 8310
3146 8315 3140 8314 3133 8306 3128 8304
3119 8305 3118 8297 3096 8297
TIME...MOT...LOC 0223Z 328DEG 40KT 3129 8289 3134 8343
$$
GAC019-075-155-173-185-277-180245-
/O.CON.KTAE.SV.W.0173.000000T0000Z-160618T0245Z/
BERRIEN GA-LANIER GA-COOK GA-TIFT GA-IRWIN GA-LOWNDES GA-
1023 PM EDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR BERRIEN...LANIER...COOK...EASTERN TIFT...SOUTHWESTERN IRWIN AND
NORTH CENTRAL LOWNDES COUNTIES...
AT 1023 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PEARSON TO NEAR LENOX...MOVING SOUTHEAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TIFTON...LAKELAND...ADEL...NASHVILLE...HAHIRA...SPARKS...ENIGMA...RAY CITY...
LENOX...ALAPAHA...UNIONVILLE...PHILLIPSBURG...MOODY AIR FORCE BASE...
MEIGS...CECIL...ALLENVILLE...GLORY...ELDORADO...HANSELL AND BARRETTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3097 8341 3146 8354 3155 8344 3149 8310
3146 8315 3140 8314 3133 8306 3128 8304
3119 8305 3118 8297 3096 8297
TIME...MOT...LOC 0223Z 328DEG 40KT 3129 8289 3134 8343
HAIL...<.75IN
WIND...60MPH
$$
55-SCHOLL484
WWUS52 KTAE 180227
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1027 PM EDT FRI JUN 17 2016
GAC019-075-155-173-185-277-180237-
/O.CAN.KTAE.SV.W.0173.000000T0000Z-160618T0245Z/
BERRIEN GA-LANIER GA-COOK GA-TIFT GA-IRWIN GA-LOWNDES GA-
1027 PM EDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR BERRIEN...LANIER...COOK...
EASTERN TIFT...SOUTHWESTERN IRWIN AND NORTH CENTRAL LOWNDES COUNTIES
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTH CENTRAL GEORGIA.
LAT...LON 3097 8341 3146 8354 3155 8344 3149 8310
3146 8315 3140 8314 3133 8306 3128 8304
3119 8305 3118 8297 3096 8297
TIME...MOT...LOC 0225Z 328DEG 40KT 3127 8288 3132 8342
$$
55-SCHOLLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:00 PM EDT, 5 hours 56 minutes earlier.
Area forecast discussion, Jun 17, 4:00 PM EDT, 5 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
400 PM EDT FRI JUN 17 2016
.NEAR TERM [Through Tonight]...
Convection got off to a late morning start across the Florida big
bend area and has been concentrated across the Florida counties
through early afternoon. An expansive outflow boundary can be seen
on the TLH 88-D moving northward into southern Georgia with storms
firing along and ahead of it with storms moving generally
southeastward. The risk of severe weather is increasing with
increasing instability and mid level lapse rates. Adding to the mix
is a complex of storms developing across northern Mississippi
eastward to northern Georgia currently and moving southeastward.
Local models have a good handle on this complex as it chugs
southeastward toward our CWA. Timing of these storms entering our
Alabama counties is around 22Z then entering our western Florida
counties an hour or so later. Given the thermodynamic profile,
damaging winds is the main threat followed by large hail. SPC has
issued a SEVERE THUNDERSTORM WATCH for our southeast Alabama
counties through 9 PM CDT. It is possible that a local extension of
this watch may be needed for our western Florida counties this
evening. Instability will wane after sunset with an overall
weakening of convection by late evening.
.SHORT TERM [Saturday Through Sunday Night]...
A cold front will be situated across the CWA Saturday morning and
sink south of the area by Saturday night. Enough moisture and
instability will remain for convection to develop Saturday. Hi-res
models clearly show the focus in the southern half of the CWA
while other models suggest potential extending further north. Have
kept the highest PoPs (40-50%) for Saturday across the southern
part of the CWA with 20-30% across the north. By Sunday, high
pressure builds into the CWA from the mid-Atlantic, bringing drier
air into the CWA, with convection mainly limited to the marine
area.
Maximum temperatures through the short term will be near to below
normal.
.LONG TERM [Monday Through Friday]...
Surface high pressure will dominate initially in the long term
with dry conditions across the CWA. This will weaken some mid-week
as a front sinks into the TN valley. Rain chances will return for
late in the week as the front sinks southward.
&&
.AVIATION [Through 18Z Saturday]...
Showers and thunderstorms will become more numerous this evening.
Thunderstorms will contain gusty winds and some could be severe.
Expect VFR conditions outside of thunderstorms. By midnight
showers and storms will become more isolated.
&&
.MARINE...
Moderate westerly winds will continue through tonight with small
craft exercise caution conditions. Winds will increase Saturday
night to Sunday night with brief Small Craft Advisory conditions
possible. After this, winds and seas will remain lower through
the remainder of the week.
&&
.FIRE WEATHER...
A moist airmass will preclude red flag conditions for the next
several days.
&&
.HYDROLOGY...
While widespread flooding is not expected, widespread showers and
thunderstorms are expected this evening with scattered storms
tomorrow. This could lead to localized heavy rainfall with
localized flooding of low lying and poor drainage areas,
especially in urban locations. Significant rises on local rivers
are not expected. Drier conditions are expected beginning
Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 88 72 89 69 / 60 50 30 10 10
Panama City 78 85 74 86 73 / 40 40 40 20 10
Dothan 73 86 70 87 67 / 60 30 20 10 0
Albany 72 87 68 87 66 / 70 20 20 10 10
Valdosta 72 86 69 86 65 / 60 50 20 10 0
Cross City 75 89 71 89 68 / 50 50 40 20 0
Apalachicola 78 87 75 87 73 / 40 50 40 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Saturday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
AL...Severe Thunderstorm Watch until 10 PM EDT /9 PM CDT/ tonight
for Coffee-Dale-Henry-Geneva-Houston.
GA...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...McDermott
MARINE...Fieux
FIRE WEATHER...Scholl
HYDROLOGY...FieuxIn the hours before
Local storm report, Jun 17, 9:28 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
928 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG BONIFAY 30.79N 85.68W
06/17/2016 HOLMES FL 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY
&&
DVDLocal storm report, Jun 17, 9:38 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
938 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 3 NW DE FUNIAK SPRINGS 30.75N 86.15W
06/17/2016 WALTON FL 911 CALL CENTER
TREES DOWN NEAR WALTON SPRINGS ROAD
0900 PM TSTM WND DMG 3 NE KNOX HILL 30.67N 85.91W
06/17/2016 WALTON FL BROADCAST MEDIA
TREES DOWN ON HIGHWAY 181C AT MORRISON SPRINGS
&&
DVDLocal storm report, Jun 17, 9:43 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
943 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG VERNON 30.62N 85.71W
06/17/2016 WASHINGTON FL 911 CALL CENTER
SEVERAL TREES AND POWER LINES DOWN ACROSS WASHINGTON
COUNTY
&&
DVDLocal storm report, Jun 17, 9:51 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
951 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG GRACEVILLE 30.96N 85.52W
06/17/2016 JACKSON FL 911 CALL CENTER
SEVERAL TREES WERE BLOWN DOWN IN THE NORTHWEST PART OF
JACKSON COUNTY
&&
DVDLocal storm report, Jun 17, 9:53 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
953 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG FITZGERALD 31.71N 83.25W
06/17/2016 BEN HILL GA 911 CALL CENTER
NUMEROUS TREES AND POWERLINES DOWN IN AND AROUND THE AREA
&&
PULLINLocal storm report, Jun 17, 9:55 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
955 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG OCILLA 31.60N 83.25W
06/17/2016 IRWIN GA 911 CALL CENTER
TREES DOWN ALONG A 10 MILE STRETCH OF HWY 32 E FROM
OCILLA TO THE IRWIN COUNTY LINE
&&
PULLINThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:12 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Quitman, Randolph, Terrell | 78 min |
| Jun 17, 8:56 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Irwin, Tift, Turner, Worth | 64 min |
| Jun 17, 9:01 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Miller, Seminole | 29 min |
| Jun 17, 10:31 PM EDT | Special Weather Statement | TAE | Berrien, Lanier | 44 min |
| Jun 18, 6:03 PM EDT | Areal Flood Advisory | TAE | Brooks, Lanier, Lowndes | 117 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.